MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERMAFIX ENHANCED; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERMAFIX ENHANCED; STAPLE, IMPLANTABLE
Catalog Number 0113119
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the permafix enhanced fixation failed to fixate the mesh after two successful deployments.The subject device was returned for evaluation depleted of all fifteen fasteners.As such, a functional test to attempt to reproduce the reported event could not be performed.The device handle cover was removed finding all the components in place and in good condition.No manufacturing anomalies were found.Based on the sample evaluation and investigation performed, the root cause is inconclusive.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.The instructions-for-use(ifu) supplied with the device states: " avoid excessive trigger force as this may damage the device.If the device locks, remove the device from the patient and lightly tap the trigger forward toward the tip to release.If the device locks and cannot be separated from a fastener that has been deployed into tissue, you may rotate the device counter clockwise to free the device.The locked device should then be discarded and a new device should be used.If the fastener does not deploy properly, remove the device from the patient and test the device in air to ensure proper fastener deployment.Once proper fastener deployment is confirmed, the device may be reinserted into the patient.".
 
Event or Problem Description
As reported, during an unknown procedure on (b)(6) 2022, the bard/davol permafix enhanced fixation device was used to fixate an unknown mesh.As reported, two fasteners successfully fixated the mesh and the third and subsequent fasteners did not pierce the tissue.The device stopped firing after firing several fasteners.The fasteners that did not fixate the mesh were removed from the patient and there were no broken fasteners.There was no reported patient injury.

Brand Name
PERMAFIX ENHANCED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14434367
Report Number1213643-2022-00229
Device Sequence Number5579069
Product Code GDW
UDI-Device Identifier00801741016714
UDI-Public(01)00801741016714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number0113119
Device Lot NumberHUFQ1452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2022
Initial Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown